Alert archive / Colorado / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 141, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Jul 19, 2004, 3:51 PM MDT for Rio Grande County, Saguache County, Colorado. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 19, 2004, 3:51 PM MDT (21:51 UTC)
- Expired
- Jul 19, 2004, 4:45 PM MDT
- In force
- 54 min
- Issued by
- NWS Pueblo, CO
- Area
- Counties, with a storm outline in the text
Counties Rio Grande County, CO, Saguache County, CO
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 12:00Z, 9.9 hours before the alert went out and 244 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 19 J/kg
- Mixed-layer CIN
- -187 J/kg
- Mixed-layer LCL
- 1914 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 81 m²/s²
- 0-3 km storm-relative helicity
- 121 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KPUB 192151 SVRPUB COC105-109-192245- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PUEBLO CO 349 PM MDT MON JUL 19 2004 THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SAGUACHE COUNTY IN CENTRAL COLORADO RIO GRANDE COUNTY IN SOUTH CENTRAL COLORADO * UNTIL 445 PM MDT * AT 348 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS OVER 60 MPH. THIS STORM WAS LOCATED 7 MILES NORTHWEST OF DEL NORTE...AND WAS MOVING SOUTHEAST AT 5 MPH. * SOME LOCATIONS AFFECTED WILL BE... HIGHWAY 167 BETWEEN DEL NORTE AND MONTE VISTA THROUGH 435 PM MDT DEL NORTE BY 435 PM MDT IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST PROTECTION. LAT...LON 3782 10639 3771 10664 3754 10642 3760 10606 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 2:00 PM MDT, 1 hour 51 minutes earlier.
Area forecast discussion, Jul 19, 2:00 PM MDT, 1 hour 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 200 PM MDT MON JUL 19 2004 .SHORT TERM... (TONIGHT AND TUESDAY) CURRENTLY...ANOTHER FAIRLY GOOD CROP OF AFTERNOON TSRA OVER THE MOUNTAINS...WITH WEAK CAPPING INVERSION LIMITING ACTIVITY ON THE PLAINS. POCKET OF MID LEVEL DRY AIR NOSING INTO THE EAST HAS MIXED DOWN TO THE SURFACE MAINLY NORTH OF THE ARKANSAS RIVER...WITH DEWPOINTS IN KPUB AND KLIC DROPPING INTO THE 40S. MAIN ACTION FOR THE REST OF THE DAY AGAIN OVER THE MTS...WITH PERHAPS A FEW STORMS FIRING EASTWARD ALONG THE CO/NM BORDER...WHERE EAST-WEST AXIS OF GREATER INSTABILITY HAS SET UP ALONG A KSPD-KTAD LINE. CERTAINLY THE POTENTIAL FOR SOME GUSTY DRY MICRO-BURSTS...ESPECIALLY OVER EL PASO AND PUEBLO COUNTIES WHERE STORMS COMING OFF THE MTS WILL ENCOUNTER FAIRLY DEEP DRY AIR. TONIGHT...SCT EVENING CONVECTION OVER THE MTS...WITH ISOLATED STORMS OVER THE PLAINS. EXPECT MOST ACTIVITY TO DIE OUT AFTER SUNSET ONCE AGAIN...WITH JUST SOME DEBRIS CLOUDINESS PERSISTING OVERNIGHT. CURRENT GRIDS LOOK FINE. TUESDAY...BOTH ETA AND GFS MOISTEN UP THE AIR MASS SLIGHTLY...WITH HINTS OF A WEAK UPSLOPE SURGE OVER THE ERN PLAINS. LOOK AT FCST SOUNDINGS SHOWS THE WEAK INVERSION OVER THE PLAINS THE LAST 2 DAYS WILL BE WEAKENING...WITH PERHAPS SOME SLIGHTLY HIGHER CAPE VALUES POSSIBLE. WENT AHEAD AND NUDGED UP POP GRIDS TO AT LEAST SCT CATEGORY OVER THE MTS....LEFT JUST ISOLATED ON THE PLAINS FOR NOW. LOWERED MAX TEMPS JUST SLIGHTLY...AS MODEL GUIDANCE CONTINUES TO HAVE A SLIGHT WARM BIAS. --PETERSEN .LONG TERM... (TUESDAY NIGHT THROUGH MONDAY) ...COOLER FORECAST BEGINNING THURSDAY LOOKS TO BE ON TRACK... TUESDAY NIGHT AND WEDNESDAY: THE PERSISTENT UPPER RIDGE OVER THE REGION STARTS TO FLATTEN OUT AND EDGE SOUTH...PRODUCING A MORE WESTERLY FLOW ACROSS COLORADO. RESIDUAL MOISTURE COMBINED WITH WEAK UPPER DISTURBANCES SHOULD BE ENOUGH TO SPARK DIURNAL CONVECTION...SCATTERED OVER THE MTS TUES NIGHT WHILE ISOLATED ELSEWHERE. WEDNESDAY SHOULD BE ANOTHER VERY WARM DAY WITH ISOLATED THUNDERSTORMS DEVELOPING BY MIDDAY. MODELS ARE HINTING AT A MCS DEVELOPING OVER THE CENT US PLAINS DURING THE AFTN AND EVE...WHICH THEN PUSHES MORE MOISTURE AND COLD AIR INTO THE FAR E PLAINS OF THE CWA. THIS IS REFLECTED WELL IN ONGOING GRIDS...AND ONLY SIG CHANGE WAS TO PULL POPS ALL TOGETHER FOR THE W MTS AND SAN LUIS VALLEY LATE WED NIGHT. THURSDAY THROUGH SATURDAY: THE UPPER RIDGE MOVES TO THE WEST THROUGH THE END OF THE WORK WEEK...WHICH HAS BEEN CONSISTENT FROM RUN TO RUN FOR THE PAST FEW DAYS. THIS WILL ALLOW A MORE NW FLOW TO SETTLE IN ACROSS THE ROCKIES...WITH MUCH MORE ACTIVITY EXPECTED. A MAJOR UPPER TROUGH OVER CANADA WILL SEND MULTIPLE SHORTWAVES DOWN ACROSS THE N ROCKIES THROUGH THE PERIOD...WITH SFC HI PRES MOVING INTO THE CENT PLAINS TO REINFORCE UPSLOPE FLOW FOR THE CWA. A STRONG COLD FRONT DROPS DOWN THE E PLAINS ON THURS...USHERING IN ABOUT 3 TO 4 DAYS OF BELOW NORMAL TEMPS AND SCATTERED POPS IN ALL AREAS EXCEPT THE SAN LUIS VALLEY. FEEL THAT THE VALLEY WILL MOST LIKELY BE SHELTERED ENOUGH FOR ONLY ISOLATED CONVECTION. ONGOING GRIDS LOOKED GOOD... ESPECIALLY MAX T GRIDS COMING IN BELOW NUMERICAL GUIDANCE SINCE MOS IS TRYING TO BUMP TEMPS BACK UP AS IT STRIVES TOWARDS CLIMO. ONLY SIG CHANGE WAS TO PAINT SLIGHTLY HIGHER SCATTERED POPS ALONG THE I25 CORRIDOR FRI EVE AS PRECIP CHARTS ARE INDICATING A HEALTHY SWATH OF RAIN THERE. SUNDAY AND MONDAY: EXTENDED MODELS STILL KEEP THE UPPER RIDGE AXIS TO THE WEST OF COLORADO...WITH THE ACTIVE NW FLOW IN PLACE FOR THE ROCKY MT REGION. THIS FAR OUT...WILL NOT GET TOO FANCY AND KEEP DIURNAL CONVECTION WITH BELOW NORMAL TEMP FORECAST IN PLACE. NO ALTERATIONS NEEDED AT THIS TIME. MOORE// && .PUB WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, Jul 19, 7:00 AM MDT, 8 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 700 AM MDT MON JUL 19 2004 COZ058>089-093>099-201300- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7500 FT-CROWLEY COUNTY- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- EASTERN KIOWA COUNTY-EASTERN LAS ANIMAS COUNTY- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT-LA JUNTA VICINITY/OTERO COUNTY- LAMAR VICINITY/PROWERS COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-PIKES PEAK ABOVE 11000 FT- PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SOUTHERN SAN LUIS VALLEY- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SPRINGFIELD VICINITY/BACA COUNTY- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- WESTERN KIOWA COUNTY- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET-WET MOUNTAINS ABOVE 10000 FT- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- 700 AM MDT MON JUL 19 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT. ISOLATED TO SCATTERED THUNDERSTORMS ARE FORECAST TO FORM OVER THE MOUNTAINS AND HIGH VALLEYS BETWEEN 11AM AND 12PM. THE STORMS SHOULD DRIFT OFF THE MOUNTAINS TO THE ADJACENT HIGH VALLEYS AND PLAINS DURING THE AFTERNOON AND EVENING HOURS. MID AND UPPER LEVEL STEERING CURRENTS ARE GENERALLY LESS THAN 10 MPH...SO STORMS WILL BE MOVING SLOW. THE SLOW MOVEMENT COMBINED WITH AMPLE AMOUNTS OF MOISTURE AND A RELATIVELY HIGH FREEZING LEVEL WILL SUPPORT THE POTENTIAL OF HEAVY RAIN WITH THE STRONGER STORMS THIS AFTERNOON AND EVENING. HAIL UP TO 1/2 INCH IN DIAMETER...WIND GUSTS UP TO 40 MPH... AND CLOUD TO GROUND LIGHTNING WILL BE POSSIBLE WITH THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE FOR MOST OF SOUTH CENTRAL AND SOUTHEAST COLORADO MONDAY THROUGH SUNDAY. THE MAIN THREAT FROM THUNDERSTORMS THROUGH THE PERIOD WILL BE LOCALLY HEAVY RAIN AND DANGEROUS CLOUD TO GROUND LIGHTNING. LOCALLY HEAVY RAIN COULD POSE A FLASH FLOOD THREAT FOR OLD BURN SCARS AND FOR MORE SENSITIVE URBAN AREAS. ONE OR TWO STORMS COULD BECOME SEVERE ACROSS THE SOUTHEAST PLAINS...ESPECIALLY THURSDAY AND FRIDAY...WITH LARGE HAIL AND DAMAGING WINDS POSSIBLE. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE BETWEEN 12 PM TODAY AND 9PM TONIGHT ACROSS THE SOUTH CENTRAL AND SOUTHEASTERN COLORADO. && METZE/KT
Nearby
Severe Thunderstorm Warnings in Colorado, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.